Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 26, 2015, 3:50 AM MST for 4 counties in Arizona. It took effect at Dec 26, 2015, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 3:50 AM MST (10:50 UTC)
- In effect from
- Dec 26, 2015, 10:00 AM MST
- Expired
- Dec 26, 2015, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 40 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 122 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WWUS75 KFGZ 261050 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 350 AM MST SAT DEC 26 2015 AZZ008-015-016-018-037-038-262230- /O.NEW.KFGZ.WI.Y.0014.151226T1700Z-151227T0300Z/ YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD... CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 350 AM MST SAT DEC 26 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...GUSTY WINDS WILL GRADUALLY INCREASE THIS MORNING AND CONTINUE INTO THIS EVENING. * WINDS...NORTH TO NORTHEAST WIND INCREASING TO 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH. LOCALIZED AREAS OVER AND JUST DOWNWIND OF HIGHER TERRAIN FEATURES COULD SEE GUSTS OVER 50 MPH...INCLUDING AROUND THE SAN FRANCISCO PEAKS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN AREAS WITH FRESH SNOW COVER. THE GUSTY WINDS WILL ALSO RESULT IN COLD WIND CHILL VALUES TODAY...REMAINING IN THE SINGLE DIGITS OVER THE HIGHER TERRAIN...TEENS AND 20S AT LOWER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
506 WWUS75 KFGZ 262216 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 316 PM MST SAT DEC 26 2015 AZZ008-015-016-018-037-038-270300- /O.CON.KFGZ.WI.Y.0014.000000T0000Z-151227T0300Z/ YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD... CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 316 PM MST SAT DEC 26 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...GUSTY WINDS WILL GRADUALLY DECREASE THIS EVENING. * WINDS...NORTH TO NORTHEAST WIND TO 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH. LOCALIZED AREAS OVER AND JUST DOWNWIND OF HIGHER TERRAIN FEATURES COULD SEE GUSTS OVER 50 MPH... INCLUDING AROUND THE SAN FRANCISCO PEAKS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN AREAS WITH FRESH SNOW COVER. THE GUSTY WINDS WILL ALSO RESULT IN COLD WIND CHILL VALUES TODAY...REMAINING IN THE SINGLE DIGITS OVER THE HIGHER TERRAIN...TEENS AND 20S AT LOWER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
890 WWUS75 KFGZ 262220 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST SAT DEC 26 2015 AZZ008-015-016-018-037-038-270300- /O.CON.KFGZ.WI.Y.0014.000000T0000Z-151227T0300Z/ YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD... CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 320 PM MST SAT DEC 26 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...GUSTY WINDS ARE EXPECTED TO GRADUALLY DECREASE AFTER 5 PM THIS AFTERNOON. * WINDS...NORTH TO NORTHEAST WIND TO 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH. LOCALIZED AREAS OVER AND JUST DOWNWIND OF HIGHER TERRAIN FEATURES COULD SEE GUSTS OVER 50 MPH... INCLUDING AROUND THE SAN FRANCISCO PEAKS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN AREAS WITH FRESH SNOW COVER. THE GUSTY WINDS WILL ALSO RESULT IN COLD WIND CHILL VALUES TODAY...REMAINING IN THE SINGLE DIGITS OVER THE HIGHER TERRAIN...TEENS AND 20S AT LOWER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
661 WWUS75 KFGZ 270300 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 PM MST SAT DEC 26 2015 AZZ008-015-016-018-037-038-270400- /O.EXP.KFGZ.WI.Y.0014.000000T0000Z-151227T0300Z/ YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD... CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 800 PM MST SAT DEC 26 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TO SLOWLY DECREASE FOR THE REMAINDER OF TONIGHT. A FEW AREAS ALONG AND JUST SOUTH OF TERRAIN FEATURES SUCH AS THE MOGOLLON RIM AND THE BRADSHAW MOUNTAINS...WILL CONTINUE TO SEE LOCALIZED GUSTS OF 40 TO 45 MPH FOR THE NEXT HOUR OR TWO. MOST LOCATIONS WILL RANGE FROM 15 TO 30 MPH...DECREASING FURTHER AFTER MIDNIGHT MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 25, 9:21 PM MST, 6 hours 29 minutes earlier.
Area forecast discussion, Dec 25, 9:21 PM MST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 921 PM MST FRI DEC 25 2015 .SYNOPSIS...A VERY COLD AND BLUSTERY WINTER WEATHER SYSTEM WILL CROSS NORTHERN ARIZONA TODAY...BRINGING SNOW SHOWERS TO NORTHERN AND CENTRAL ARIZONA INTO SATURDAY. EXPECT EVEN COLDER TEMPERATURES ON SATURDAY. GUSTY NORTHEAST WINDS WILL ALSO BRING DANGEROUS WIND CHILL TEMPERATURES TO THE REGION ON SATURDAY. FAIR...BUT CONTINUED COLD WEATHER IS EXPECTED SUNDAY AND MONDAY. && .UPDATE...A DEEPENING UPPER LEVEL LOW CONTINUES TO DROP SOUTH INTO ARIZONA THIS EVENING WHILE THE ASSOCIATED COLD FRONT HAS PUSHED WELL INTO NEW MEXICO. COLD ADVECTION WILL CONTINUE OVERNIGHT WITH THE LOW CLOSING OFF OVER ARIZONA BY SUNRISE. THE CHANCE FOR LIGHT SNOW SHOWERS WILL CONTINUE BUT THE MAIN STORY WILL BE COLD TEMPERATURES TONIGHT AND SATURDAY WITH BLUSTERY NORTHEAST WINDS DEVELOPING BY SATURDAY MORNING. WINDCHILL TEMPERATURES SATURDAY WILL MAKE IT FEEL LIKE SINGLE DIGITS AND TEENS ACROSS MUCH OF THE HIGH COUNTRY ABOVE 5000 FEET. && .PREV DISCUSSION /350 PM MST/...THE UPPER LOW OVER OUR AREA WILL SLOW DOWN AND DIG SOUTH TONIGHT. THE LOW WILL BRIEFLY CUTOFF OVER SOUTHEAST ARIZONA TOMORROW BEFORE EJECTING INTO NEW MEXICO SUNDAY. VERY COLD AIR AT 500MB WILL MAKE CONVECTIVE SHOWERS EASY TO COME BY...HOWEVER THE DRY BOUNDARY LAYER WILL MAKE IT DIFFICULT TO REACH THE GROUND. THE FLOW TURNS NORTHEAST LATER TONIGHT THROUGH SUNDAY. THIS WILL ENHANCE UPSLOPE FLOW IN DIFFERENT AREAS FROM TODAY...POSSIBLY FAVORING EAST FLAGSTAFF AND THE NORTH SIDE OF THE WHITE MTNS THROUGH THE DAY SATURDAY. BY SUNDAY...S/WV RIDGING WILL EFFECTIVELY END THE PRECIPITATION CHANCES AND WILL LEAD TO A SMALL WARMING TREND. ANOTHER DEEP AND COLD LOW WILL MOVE THROUGH THE SOUTHWEST QUICKLY LATE MONDAY AND TUESDAY. MODELS ARE VERY LIGHT WITH ANY QPF WITH THIS STORM...BUT ANOTHER DEEP COLD POOL SHOULD BRING AT LEAST A CHANCE OF SNOW SHOWERS TO MOST OF THE AREA. THE MAIN STORY THE NEXT SEVERAL DAYS IS COLD. THE AIRMASS DURING THE DAY SATURDAY WILL NOT ALLOW THE HIGH TEMPERATURES OUT OF THE LOW 20S ABOVE 6000 FEET AND GUSTY NORTHEAST WINDS WILL MAKE FOR DANGEROUS WIND CHILLS. OVERNIGHT LOWS IN WIND SHELTERED AREAS WILL BE IN THE SINGLE DIGITS OR JUST BELOW ZERO FOR THEW NEXT 4 OR 5 NIGHTS. ANYONE WITH COLD TEMPERATURE CONCERNS SHOULD TAKE APPROPRIATE PRECAUTIONS INTO NEXT WEEK. && .AVIATION...FOR THE 06Z PACKAGE...AN AREA OF LOW PRESSURE WILL MOVE ACROSS ARIZONA FOR THE NEXT 24 HOURS. THIS ALLOW THE WINDS TO BECOME NORTHEAST AND CREATE UPSLOPE SCT SHSN MAINLY ALONG THE NORTH SIDE OF THE MOGOLLON RIM FROM DONEY PARK TO SPRINGERVILLE AND ALPINE. MVFR TO IFR CONDITIONS ARE POSSIBLE IN SHSN OVER THE HIGHER TERRAIN. SFC WINDS ALL AREAS BECOMING N-NE AFT 10Z AND INCREASING 15-30KT GUSTS TO 30-40KT AFTER 15Z. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCS/PETERSON AVIATION...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 25, 5:38 PM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 538 PM MST FRI DEC 25 2015 AZZ004>018-037>040-260700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 538 PM MST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE TONIGHT OVER THE HIGHER TERRAIN...ESPECIALLY ACROSS NORTHEASTERN ARIZONA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF SNOW SHOWERS WILL CONTINUE ON SATURDAY...ESPECIALLY OVER SOUTHERN APACHE COUNTY. EXPECT VERY COLD TEMPERATURES AND DANGEROUS WIND CHILL VALUES AS GUSTY NORTHEAST WINDS DEVELOP WITH GUSTS IN THE 35 TO 40 MPH RANGE. ON SUNDAY...BELOW NORMAL TEMPERATURES CONTINUE WITH A CHANCE OF SNOW SHOWERS MAINLY OVER THE WHITE MOUNTAINS. DRY...BUT COLD CONDITIONS ARE EXPECTED MONDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING A SLIGHT CHANCE OF SNOW SHOWERS BACK TO THE AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.